Last reply 5 days ago
Medication.

I’ve recently just been diagnosed and have been given the option of which medication I could try out the most promising one is Tecfidera but has some unpleasant side effects and I was just wondering if you are on this medication, how long did the symptoms last or do you still have them?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


birdi
6 days ago

Hi @adelleholly
I’ve been on Tecfidera for two years. The side effects settled after a couple of months. Only side effect now is flushing occasionally. I make sure I eat protein when I take my tablets and that really helps with the flushing.
Hope it all goes ok for you, stay safe.x


mrbump
6 days ago

Hi Adelle hope u are good
I’m on tecfidera side affects for me are flushing only happens every now and then. Just make sure to take it with food
Best of luck


mattw
6 days ago

Hi @adelleholly, as above with side effects and taking with food. Usually porridge in the morning and with evening meal for me.
I’ve been on tec just over a year. It is my first dmt and I have no complaints so far.
I hope it suits you


blueeyes
5 days ago

Hi I’ve been on tec for about 6 months. Like everyone else who has commented I get the occasional flushing and although it’s not listed as a side effect I got hair loss in the first month or so. It seemed dramatic at the time but the loss wasn’t noticeable to anyone else.

The only other thing I’ve had is weight loss which is now being monitored as tec can be an appetite suppressant for some people. Am really trying to remember to eat enough as other than this I find tec really easy to manage and don’t want to change meds.


will_berard
5 days ago

I used to be on Tecfidera for 3.5 years – no side effects past the first week – mild stomach upset, some flushing.

A baby aspirin 45 minutes before the dose helps with the latter, and making sure you have it with a fatty meal with the former.

Overall, I would recommend it.


dom1975
5 days ago

@adelleholly Been on Tec for 5 years, only one relapse. Side effects pretty much same as above


ralee
5 days ago

I’m on my 5th week of Tec and I get the occasional flush and had some bloating, which is interesting because blueeyes mentioned appetite suppressant. I would only eat breakfast and dinner because I just couldn’t eat lunch. Good news is that’s all ok now.

Peanut butter is your friend because of the healthy fats and protein.

I always have a good smoothie with fruit, peanut butter, flaxseed, protein power, coconut milk etc and then oatybix with oat milk, in the morning.

Overall, it’s well tolerable for me.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.